Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 381, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 1998, 8:39 AM CST for Benton County, Houston County, Stewart County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 1998, 8:39 AM CST (14:39 UTC)
- Expired
- Nov 10, 1998, 9:10 AM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 8:45 AM CST | Thunderstorm Wind 50 | Camden, TN | Trees were blown down at Lick Creek Rd. |
| Nov 10, 9:15 AM CST | Thunderstorm Wind 50 | Tennessee Ridge, TN | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 6:15 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS1 KBNA 101440 RRA SVRBNA TNC005-083-161-101510- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 839 AM CST TUE NOV 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN WESTERN TENNESSEE HOUSTON COUNTY IN MIDDLE TENNESSEE STEWART COUNTY IN MIDDLE TENNESSEE * UNTIL 910 AM CST * AT 836 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES NORTHWEST OF CAMDEN OR 13 MILES WEST OF BIG SANDY MOVING NORTHEAST AT 55 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... BIG SANDY AT 855 AM CST MCKINNON AT 9 AM CST DOVER AT 910 AM CST GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:52 AM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Nov 10, 2:52 AM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 AM CST TUE NOV 10 1998 STRONG COLD FRONT ASSOCIATED WITH SFC LOW PRES CENTERD IN SE NE AS OF 07Z MOVING RAPIDLY EAST ACROSS THE SE U.S. INITIAL CONVECTIVE ACTIVITY ALONG LEADING EDGE OF SYSTEM PASSING OVER MISSISSIPPI RIVER AND INTO WEST TN PRESENTLY. SYSTEM MOVING SO FAST THAT 00Z NGM/ETA GRIDDED DATA IS AS MUCH AS 6HRS BEHIND IN PROGGED MOVEMENT. BECAUSE OF THIS RAPID MOVEMENT...EXPECT WESTERN PORTIONS OF CWA TO EXPERIENCE BRUNT OF SYSTEM AS EARLY AS 6AM CST WITH CENTRAL PORTIONS...INCLUDING NASHVILLE...BY 8AM. GREATEST THREAT FROM TS ACTIVITY WILL BE DAMAGING STRAIGHT-LINE WINDS. WOULD NOT RULE OUT LARGE HAIL FORMATION AND THE POSSIBILITY OF ISOLATED TORNDOES OVR CWA DURING FIRST PART OF PD. PREVIOUS ZFPTN ISSUANCE WORDING FOR SH/TS ACTIVITY AND POSSIBLY SVR STILL ON LINE BUT WOULD RECOMMEND THAT THE TIME PD FOR WESTERN AND CENTRAL PORTIONS BE MOVED INTO THE MORNING HOURS. WOULD RECOMMEND CAT POPS FOR THESE AREAS DURING THE MORNING HOURS WITH CHC POPS LATER THE PD. LOOK FOR THE REVERSE FOR EASTERN PORTIONS OF CWA WITH LIKELY POPS THIS MORNING GOING TO CAT THIS AFTERNOON. WILL GO A COUPLE OF DEGREES COOLER OVER REGION THAN MOS DUE TO FAST FRONTAL MOVEMENT. HIGH PRESSURE WILL BUILD INTO REGION WITH COOLER TEMPS EXPECTED STARTING AS SOON AS THE 2ND PD FOR WESTERN PORTIONS OF CWA. WOULD RECOMMEND PARTLY CLOUDY SKIES FOR ALL AREAS. LOOK FOR CWA TO EXPERI8ENCE MOSTLY SUNNY SKIES ON WED. WILL GO CLOSE TO MOS VALUES HERE. BNA 65/38/57 910 CSV 66/36/52 920 14 JBW
In the hours before
Special weather statement, Nov 10, 3:04 AM CST, 5 hours 35 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-101505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 304 AM CST TUE NOV 10 1998 A STRONG COLD FRONT CONTINUES TO MOVE TOWARD MIDDLE TENNESSEE THIS TUESDAY MORNING. THIS FRONT IS ASSOCIATED WITH A POWERFUL STORM SYSTEM CURRENTLY CENTERED OVER THE CENTRAL PLAINS. AS THE SYSTEM CONTINUES TO STRENGTHEN...THE SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL INCREASE. WINDS JUST ABOVE THE SURFACE HAVE BEEN UNUSUALLY STRONG THE PAST SEVERAL HOURS... BRINGING AN INCREASE IN MOISTURE AND RISING TEMPERATURES TO MIDDLE TENNESSEE. AS THE COLD FRONT CLOSES IN ON MIDDLE TENNESSEE...THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE. THE PRIMARY THlREAT TO LOCAL RESIDENTS ARE DAMAGING THUNDERSTORM WINDS...ALTHOUGH SOME SMALL HAIL IS POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR OTHER RELIABLE SOURCES OF WEATHER INFORMATION AS THIS SITUATION CONTINUES TO DEVELOP. 08
Special weather statement, Nov 10, 3:04 AM CST, 5 hours 35 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-101505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 304 AM CST TUE NOV 10 1998 A STRONG COLD FRONT CONTINUES TO MOVE TOWARD MIDDLE TENNESSEE THIS TUESDAY MORNING. THIS FRONT IS ASSOCIATED WITH A POWERFUL STORM SYSTEM CURRENTLY CENTERED OVER THE CENTRAL PLAINS. AS THE SYSTEM CONTINUES TO STRENGTHEN...THE SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL INCREASE. WINDS JUST ABOVE THE SURFACE HAVE BEEN UNUSUALLY STRONG THE PAST SEVERAL HOURS... BRINGING AN INCREASE IN MOISTURE AND RISING TEMPERATURES TO MIDDLE TENNESSEE. AS THE COLD FRONT CLOSES IN ON MIDDLE TENNESSEE...THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE. THE PRIMARY THlREAT TO LOCAL RESIDENTS ARE DAMAGING THUNDERSTORM WINDS...ALTHOUGH SOME SMALL HAIL IS POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR OTHER RELIABLE SOURCES OF WEATHER INFORMATION AS THIS SITUATION CONTINUES TO DEVELOP. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 10:38 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 32 min |
| Nov 10, 11:01 AM CST | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Nov 10, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.